Alert archive / Nebraska / Special Weather Statements in 2016
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Aug 2, 2016, 3:52 PM MDT for Sioux County, Nebraska. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2016, 3:52 PM MDT (21:52 UTC)
- Expired
- Aug 2, 2016, 4:30 PM MDT
- In force
- 38 min
- Issued by
- NWS Cheyenne, WY
County Sioux County, NE
The radar
The Cheyenne radar (KCYS), 184 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KRAP), launched 12:00Z, 9.9 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 861 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 896 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
202 WWUS85 KCYS 022152 SPSCYS SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 352 PM MDT TUE AUG 2 2016 NEZ095-WYZ102-108-022230- NORTH SIOUX NE-NIOBRARA COUNTY WY-GOSHEN COUNTY WY- 352 PM MDT TUE AUG 2 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SIOUX...NORTHEASTERN GOSHEN AND SOUTHEASTERN NIOBRARA COUNTIES UNTIL 430 PM MDT... AT 351 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF HARRISON...OR 23 MILES EAST OF LUSK...MOVING NORTHEAST AT 20 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HARRISON AND VAN TASSELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4254 10404 4270 10416 4294 10387 4266 10357 TIME...MOT...LOC 2151Z 241DEG 17KT 4266 10402 $$ FINCH
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Aug 2, 3:38 PM MDT, 14 minutes earlier.
Area forecast discussion, Aug 2, 3:38 PM MDT, 14 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
338 PM MDT TUE AUG 2 2016
.SHORT TERM...(This evening through Thursday night)
Issued at 300 PM MDT Tue Aug 2 2016
Forecast challenges deal with severe weather today/this evening,
then fire weather concerns Wednesday.
Currently...Frontal boundary lays across north central Colorado to
near Laramie and west through Rawlins and out towards Evanston
this afternoon. East of this front, a moist humid airmass is in
place. Dewpoints out in the Panhandle in the 60s, Alliance at 66,
Scottsbluff at 69 and Chadron at 63. West of the front, dewpoints
are in the 20s. SPC Mesoanalysis showing cap from this mornings
stratus pretty much gone across southeast Wyoming, with only
around 25 J/KG CIN near Sidney. Storms are beginning to fire along
the Laramie Range and are quickly becoming strong to severe.
Latest HRRR is handling this convection very well so far and shows
a few strong storms developing near Chugwater and up by Wheatland.
STorms bow out into a line and move southeast towards the southern
Panhandle late this afternoon and early evening. In a previous
update, added severe wording into the zone forecast and updated
HWO, as well as upping PoPs in the southern Panhandle.
Front moves northeast this evening with westerly winds returning
to most of southeast Wyoming tonight and Wednesday. GFS soundings
for Converse County showing winds up to 25 kt Wednesday afternoon
mixing down from 550 mb. This is going to be very similar to the
event yesterday where we saw fairly widespread Red Flag conditions.
Winds not as strong down here across the South laramie Range and
Laramie County, but we will need to closely watch.
.LONG TERM...(Friday through Tuesday)
Issued at 335 PM MDT Tue Aug 2 2016
Medium range model guidance in general agreement with the resumption
of unsettled weather Friday as abundant subtropical/monsoon moisture
is drawn northward into the region as a trough approaches the Great
Basin. The ECMWF/GFS prog moist upslope southeast low level flow
with moist mid/upper flow from the southwest. Potential for locally
heavy showers/isolated tstorms Friday afternoon with precipitable
water values between 1 and 1.5 inches. Friday will be the coolest
day of the long term with highs in the 70s to around 80. The GFS
dries out Saturday while the ECMWF holds onto good coverage of
light to moderate QPF. Best chances for convection Saturday will
be over the mountains, with lesser chances plains. Southwest flow
aloft strengthens Sunday, with southern/southeast Wyoming mountains
and plains with scattered convection. Temperatures trend warmer
this weekend with upper ridge building over the high plains. Expect
seasonal high temperatures in the 80s Sunday. Convective coverage
decreases early next week with lower precipitable water vales and
warmer temperatures aloft. High temperatures will average in the
80s to lower 90s.
&&
.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1153 AM MDT Tue Aug 2 2016
Low stratus has finally burned off over parts of western Nebraska.
Watching rapid cu development over the southeast Wyoming mountains
at midday. HRRR shows scattered coverage of SHRA/TSRA from the
Laramie Range spreading eastward onto the plains during the afternoon,
with VCTS between 19Z and 03Z. TSRA may produce gusty/erratic outflow
winds to 40 kt, small hail and MVFR or lower visibility in heavy
rain. Convection should diminish after 03Z.
&&
.FIRE WEATHER...
Issued at 300 PM MDT Tue Aug 2 2016
Frontal boundary will lift slightly north into northern portions
of FWZ 301 Wednesday. To the south of this front...southwest to
west winds will be on the increase once again Wednesday and we
could be looking at critical fire weather conditions in FWZ 301.
Decided on a Fire Weather Watch for FWZ 301 for Wednesday afternoon.
Monsoon moisture returning to the area towards the end of the week
that will increase humidity and chances for wetting rains as another
front moves south and stalls along the Laramie Range.
&&
.CYS Watches/Warnings/Advisories...
WY...Fire Weather Watch from Wednesday afternoon through Wednesday
evening for WYZ301.
NE...None.
&&
SHORT TERM...GCC
LONG TERM...MAJ
AVIATION...MAJ
FIRE WEATHER...GCCHazardous weather outlook, Aug 2, 12:44 PM MDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1244 PM MDT TUE AUG 2 2016 WYZ101>119-031845- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1244 PM MDT TUE AUG 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE SOUTHEAST WYOMING MOUNTAINS AND THE PLAINS EAST OF THE LARAMIE RANGE THIS AFTERNOON AND EARLY EVENING. A FEW THUNDERSTORMS MAY BECOME SEVERE WITH QUARTER SIZED HAIL AND DAMAGING DOWNBURST WINDS TO 60 MPH. ELEVATED FIRE WEATHER CONDITIONS ARE ANTICIPATED ACROSS LOWER ELEVATIONS OF CARBON COUNTY WHERE VERY DRY HUMIDITIES COMBINE WITH WIND GUSTS TO 20 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE AGAIN ON WEDNESDAY AND ESPECIALLY ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR AREAS ALONG AND SOUTH OF A LINE FROM WHEATLAND TO TORRINGTON AFTER 3 PM TODAY THROUGH SUNSET. NEZ002-003-019>021-054-055-095-096-031845- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 1244 PM MDT TUE AUG 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS MAINLY THE SOUTHERN NEBRASKA PANHANDLE THIS AFTERNOON AND EARLY EVENING. A FEW THUNDERSTORMS MAY BECOME SEVERE WITH PING PONG BALL SIZED HAIL AND DOWNBURST WINDS TO 60 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE AGAIN ON WEDNESDAY AND ESPECIALLY ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR AREAS ALONG AND SOUTH OF A LINE FROM LYMAN TO ALLIANCE AFTER 5 PM TODAY THROUGH SUNSET.
In the hours before
Special weather statement, Aug 2, 2:07 PM MDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 207 PM MDT TUE AUG 2 2016 WYZ106>108-022045- GOSHEN COUNTY WY-EAST PLATTE COUNTY WY- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY- 207 PM MDT TUE AUG 2 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GOSHEN...SOUTHERN PLATTE AND NORTHEASTERN ALBANY COUNTIES UNTIL 245 PM MDT... AT 206 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER CHUGWATER...OR 19 MILES SOUTHEAST OF WHEATLAND...MOVING NORTHEAST AT 20 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CHUGWATER...BORDEAUX AND SLATER. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 49 AND 74. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4166 10503 4179 10528 4209 10479 4170 10447 TIME...MOT...LOC 2006Z 229DEG 19KT 4179 10481 TJT
Special weather statement, Aug 2, 2:47 PM MDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 247 PM MDT TUE AUG 2 2016 WYZ106>108-022130- GOSHEN COUNTY WY-EAST PLATTE COUNTY WY- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY- 247 PM MDT TUE AUG 2 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GOSHEN AND SOUTHEASTERN PLATTE COUNTIES UNTIL 330 PM MDT... AT 247 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR VETERAN TO NEAR CHUGWATER...AND MOVING EAST AT 55 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... CHUGWATER...YODER...VETERAN...HUNTLEY...HAWK SPRINGS AND SLATER. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 52 AND 59. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4203 10410 4172 10420 4172 10488 4199 10461 TIME...MOT...LOC 2047Z 263DEG 46KT 4192 10437 4176 10477 FINCH
Special weather statement, Aug 2, 2:57 PM MDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 257 PM MDT TUE AUG 2 2016 WYZ102-107-108-022145- NIOBRARA COUNTY WY-GOSHEN COUNTY WY-EAST PLATTE COUNTY WY- 257 PM MDT TUE AUG 2 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GOSHEN...SOUTH CENTRAL NIOBRARA AND NORTHEASTERN PLATTE COUNTIES UNTIL 345 PM MDT... AT 257 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GUERNSEY CAMPGROUND...OR 24 MILES NORTH OF WHEATLAND...MOVING NORTHEAST AT 25 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... JAY EM...RAWHIDE BUTTES...GUERNSEY CAMPGROUND AND HARTVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4227 10481 4243 10493 4266 10444 4237 10428 TIME...MOT...LOC 2057Z 242DEG 21KT 4239 10478 FINCH
Special weather statement, Aug 2, 3:33 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 333 PM MDT TUE AUG 2 2016 NEZ019-020-WYZ108-118-119-022215- SCOTTS BLUFF NE-BANNER NE-EAST LARAMIE COUNTY WY-GOSHEN COUNTY WY- CENTRAL LARAMIE COUNTY WY- 333 PM MDT TUE AUG 2 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BANNER...SOUTHWESTERN SCOTTS BLUFF...SOUTHEASTERN GOSHEN AND NORTHEASTERN LARAMIE COUNTIES UNTIL 415 PM MDT... AT 333 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM YODER TO 8 MILES NORTHWEST OF GUN BARREL...AND MOVING EAST AT 25 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... LA GRANGE...LYMAN...ALBIN...YODER...HAWK SPRINGS CAMPGROUND... HAWK SPRINGS...HAWK SPRINGS RECREATION AREA...STEGALL...GUN BARREL... HUNTLEY...MERIDEN REST AREA AND VETERAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4195 10390 4140 10403 4142 10469 4196 10443 TIME...MOT...LOC 2133Z 261DEG 21KT 4190 10430 4149 10450 FINCH
Local storm report, Aug 2, 3:47 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
347 PM MDT TUE AUG 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM HAIL 3 NW GUERNSEY 42.29N 104.79W
08/02/2016 E0.88 INCH PLATTE WY TRAINED SPOTTER
&&
TTRUDELSpecial weather statement, Aug 2, 3:52 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 352 PM MDT TUE AUG 2 2016 NEZ095-WYZ102-108-022230- NORTH SIOUX NE-NIOBRARA COUNTY WY-GOSHEN COUNTY WY- 352 PM MDT TUE AUG 2 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SIOUX...NORTHEASTERN GOSHEN AND SOUTHEASTERN NIOBRARA COUNTIES UNTIL 430 PM MDT... AT 351 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF HARRISON...OR 23 MILES EAST OF LUSK...MOVING NORTHEAST AT 20 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HARRISON AND VAN TASSELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4254 10404 4270 10416 4294 10387 4266 10357 TIME...MOT...LOC 2151Z 241DEG 17KT 4266 10402 FINCH
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 1:19 PM MDT | Special Weather Statement | CYS | Platte | 41 min |
| Aug 2, 1:33 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Goshen, Laramie, Platte | 27 min |
| Aug 2, 2:07 PM MDT | Special Weather Statement | CYS | Platte | 38 min |
| Aug 2, 2:23 PM MDT | Fire Weather Watch | CYS | 12 hr | |
| Aug 2, 2:47 PM MDT | Special Weather Statement | CYS | Goshen | 43 min |
| Aug 2, 2:57 PM MDT | Special Weather Statement | CYS | Goshen | 48 min |
| Aug 2, 3:33 PM MDT | Special Weather Statement | CYS | Goshen | 42 min |
| Aug 2, 3:34 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Platte | 18 min |
Nearby
Special Weather Statements in Nebraska, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.